It sounds like a dream come true. The end to the years of dieting frustration and failure tucked neatly inside an easy-to-swallow weight-loss capsule.
Just pop this pill they say, and you’ll FINALLY shed those extra pounds. Fast. Plus, you’ll keep it off too.
Who can resist a pitch like that? Heck, I’m tempted myself, and I already know what’s coming next. That weight loss dream is about to turn into a nightmare.
And that’s not an exaggeration. In fact, a new warning straight from the federal government exposes the truth about this hot new diet drug.
Sure, it might help you lose a few pounds. (Emphasis on “might,” more on that in a sec).
But any weight you lose could come with a frightening price tag attached.
The true toll of the diet drug
The diet drug lorcaserin (aka Belviq) has had a troubled history from the start. It was initially rejected by the FDA over safety issues.
But then, somehow, it was suddenly approved.
Oh, the FDA admitted lorcaserin still DID have safety issues, especially heart concerns. But the agency apparently decided to throw caution to the wind. It gave the thumbs up to sell the weight loss drug while continuing to do research on its safety.
That sudden craving you’re having for lettuce? Don’t worry. That’s just the human guinea pig effect kicking in.
Now, they say, there’s good news. Folks popping these weight loss pills might not need to worry about their hearts after all.
But if you’re taking lorcaserin, don’t breathe a sigh of relief just yet. Because while your heart MAY be safe another, deadlier, potential risk has been exposed.
A new study reveals folks taking this drug could have a higher risk for cancer.
Ditch the risk and STILL achieve weight loss
The FDA warning doesn’t say much. But what it DOES include is scary enough. The agency says that studies show patients who take the med have a higher risk of cancer overall.
Bad? Sure. But the craziest thing about this drug isn’t the risks. It’s that it was even approved in the first place.
When you think of a “weight loss drug,” you probably think you swallow a pill, then lose weight. But that’s NOT how this drug works.
You have to go on a serious diet while you take the pill. Even then, in one study, folks who dieted AND took the drug lost an average of about a pound a month for a year.
Why even bother? Dieting alone would likely produce about the same results. As long as you’re making changes to what you eat, make the changes that can help you lose REAL weight without the pills OR the risks.
Don’t worry, it’s easier than you think. Just quit processed foods and restrict sugar. Then replace unhealthy junk carbs with better options such as ditching plain white potatoes in favor of fiber-rich, nutrient-packed yams or cauliflower. (These metabolism tips could help too.)
The pounds will practically melt off. And you won’t have to face the raised risk of cancer or any of the other potential problems that come with taking weight loss meds.